Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 1, 2005, 3:06 PM MST for Maricopa County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:06 PM MST (22:06 UTC)
- Expired
- Aug 1, 2005, 4:00 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 116 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 012208 SVRPSR AZC013-012300- /O.NEW.KPSR.SV.W.0069.050801T2206Z-050801T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 306 PM MST MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF GILA BEND * UNTIL 400 PM MST * AT 304 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...DENSE BLOWING DUST...AND NICKLE SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF GILA BEND. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTRELLA...COTTON CENTER...SENTINEL...INTERSTATE 8 AND STATE ROUTE 85. LAT...LON 3255 11252 3303 11239 3319 11319 3274 11328 $$ MEYERS
1 follow-up statement
000 WWUS55 KPSR 012236 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 331 PM MST MON AUG 1 2005 AZC013-012300- /O.CON.KPSR.SV.W.0069.000000T0000Z-050801T2300Z/ MARICOPA AZ- 331 PM MST MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MST FOR SOUTHWESTERN MARICOPA COUNTY... AT 325 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...LOCATED 11 MILES SOUTHWEST OF GILA BEND. THIS STORM IS NEARLY STATIONARY...AND HAS WEAKENED IN INTENSITY...BUT STILL HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND BLOWING DUST IN THE AREA OF GILA BEND AND STATE ROUTE 85. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTRELLA...COTTON CENTER...BOSQUE AND SENTINEL. LAT...LON 3255 11252 3303 11239 3319 11319 3274 11328 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:45 PM MST, 21 minutes earlier.
Area forecast discussion, Aug 1, 2:45 PM MST, 21 minutes before
AZZ020>028-CAZ030>033-020600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON AUG 1 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A MOIST FLOW OF AIR WILL REMAIN IN PLACE ACROSS ALL OF ARIZONA AND SOUTHEAST CALIFORNIA THIS WEEK. MINOR WEATHER DISTURBANCES MOVING ACROSS THE REGION...WILL HELP TO CREATE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION THIS EVENING...LESS NUMEROUS OVER THE LOWER DESERTS. A SLIGHT DECREASE IN STORM ACTIVITY IS ANTICIPATED BEGINNING WEDNESDAY. HOWEVER...THERE WILL BE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS A JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. LITTLE DAY-TO-DAY TEMPERATURE VARIATION IS EXPECTED INTO NEXT WEEK. && .DISCUSSION... STORMS HAVE STARTED EARLY ON THE LOW DESERTS IN SOUTHWEST ARIZONA. WE HAVE ALREADY HAD SOME STRONG BUT ISOLATED STORMS OVER YUMA COUNTY. STORMS HAVE ALSO BEEN GOING UP AND DOWN OVER JOSHUA TREE. THE BAND OF CLOUDINESS THAT WAS OVER SOUTH-CENTRAL ARIZONA THIS MORNING HAS PRETTY MUCH DISSIPATED WHICH SHOULD HELP THE INSTABILITY CAUSE. EASTERN ARIZONA IS NOT VERY ACTIVE YET. THOUGH THERE ARE A FEW STORMS...WOULD HAVE EXPECTED TO SEE MORE MORE VIGOROUS STORM ACTIVITY THERE THAN IN YUMA COUNTY. AIR IS MORE MOIST IN SOUTHWEST ARIZONA THOUGH. AS PREVIOUSLY DISCUSSED...THERE ARE FLOW FEATURES ALOFT WHICH WILL HELP THE STRENGTH OF CONVECTION OVER MUCH OF OUR FORECAST AREA TODAY...LESS SO TUESDAY. AREAS CLOSEST TO HIGHER TERRAIN STILL STAND A BETTER CHANCE. ONE LIMITING FACTOR FOR TODAY IS THAT THE TEMPERATURE PROFILES ARE NOT OUTSTANDING FOR BIG CAPE. SO ONCE AGAIN...POTENTIAL FOR STRONG STORMS EXISTS OVER A LARGE AREA...BUT THEY WILL TEND TO BE ISOLATED. INFACT...IT WILL BE UNLIKELY THAT A MAJORITY OF THE FORECAST AREA EXPERIENCES WETTING RAIN. THE STORMS WILL TEND TO FAVOR RAIN PRODUCTION OVER WIND PRODUCTION. HOWEVER...THE STRONG ONES WILL BE CAPABLE OF PRODUCING BOTH. FROM MIDWEEK INTO THE WEEKEND...THE GFS IS INDICATING THAT THE STEERING FLOW WILL HAVE AN EASTERLY COMPONENT TO THE STEERING FLOW WHICH COULD HELP WITH STORM DEVELOPMENT OVER SOUTH-CENTRAL ARIZONA. HOWEVER...IT IS ALSO INDICATING LESS OVERALL MOISTURE. THIS IS REFLECTED IN SOMEWHAT LOWER POPS. PREVIOUS FORECAST TRENDS ARE STIL ON TRACK WITH A LOT OF MINOR TWEAKS TO THE POPS. && .AVIATION... DISCUSSION FOR 00TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. AJ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 1, 6:02 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST MON AUG 1 2005 AZZ020>023-025>028-CAZ031>033-021315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 602 AM PDT MON AUG 1 2005 /602 AM MST MON AUG 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-021315- SOUTHERN GILA/TONTO NF FOOTHILLS- 602 AM MST MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-021315- JOSHUA TREE NATIONAL PARK- 602 AM PDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:27 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 39 min |
| Jul 31, 6:50 PM MST | Flash Flood Warning | PSR | Maricopa | 115 min |
| Jul 31, 11:15 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.